Jump to content

Photo
Accutane

My Accutane Story



3 replies to this topic

#1 woanchii0512

woanchii0512

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 1
About Me
  • Gender:Female
  • Joined: 25-September 13

Posted 26 September 2013 - 08:56 PM

Hello everybody, i am new to this forum and i am from malaysia.
In malaysia, accutane is a non regulated drug. I had very mild pimples when i was 15 and got prescribed accutane by a nurse saying that it is a pill that kills bacteria and sebum, with only dry lips as the side effect.

I took it and later on had my brother got them for me because i wasn't living in the city. This was few years ago, the nurse did not tell me how long i had to take the medication so my brother constantly got them for me for around half a year to a year. I wasn't monitored and I had no blood work done. I am not sure how many months did my brother get them for me but I'm pretty sure it was around 6 months of supply but I took the 6 months supply throughout a year I suppose. I did not know about the procedure. My brother was also buying these pills under his name.

Fast forward when i was 18, I started having a little redness on my left cheek and a few acne. Nothing serious. I went to the same skin specialist, this time, a doctor put me on the drug for 5 months. i dont even know the dosage that he put me on. i didn't even know that thr were different dosages.

Anyhow, this time round my body reacted very differently. After finishing the course, my skin got terribly red around both sides of my face. Asked the doctor and he said it's normal. Few months later, my skin changed drastically.It became dry, tiny pimples came back all over my forehead and cheeks and my skin tone on my face just changed.

I went for facials to get extractions and the pimples went down alot but is still here, my skin is so sensitive and unevenly toned.

What my main concern now is that I am also experiencing other side effects. My hair started falling alot. My mouth gets really dry throughout the day. I use to go to the toilet everyday but now I dont. My stools are not the normal brown and solid ones anymore. My eyebrows and eyelashes are both thinning and my shoulders and neck get really sore everyday.

I recently had a bloodtest done and my cholesterol as well as bad cholesterol level is higher than normal. 4.5 is the normal scale and mine is 5.9. i forgot what was my bad cholesterol level but it is higher than my mother's although she has higher cholesterol than me. Besides high cholesterol, there were also bacteria in my urea and my urea is cloudy.

I am very worried that I have permanently damaged my body. I did not know about all these side effects when I was perscribed with the pills. I stopped going to the dermatologist after he tried to hard sell me his products because the samples he gave me made my face worse.

I am really lost now. I feel that this whole accutane thing has really altered my quality of life.

I would really appreciate some advice and have anyone been on accutane 2 courses like me?

#2 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,684
    Likes: 111
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 26 September 2013 - 10:25 PM

Have you had your thyroid checked? It can cause hair loos even eyebrows, muscle pain, dryness all over, high cholesterol, constipation etc....
The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha

#3 woanchii0512

woanchii0512

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 1
About Me
  • Gender:Female
  • Joined: 25-September 13

Posted 30 September 2013 - 06:30 AM

Have you had your thyroid checked? It can cause hair loos even eyebrows, muscle pain, dryness all over, high cholesterol, constipation etc....

Hello, thank you for responding! I haven't got my thyroid checked specifically but I think it was checked in my bloodtest and my doc didn't say anything about it.

#4 epictrojan

epictrojan

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 1
About Me
  • Joined: 16-March 12

Posted 11 October 2013 - 08:58 PM

Dear, I think you are experiencing the side effects of accutane because the first time the dose was really low, so you didn't notice. This time, the dose probably was higher, the delay is because it takes time to get through your system to your skin like how it takes people months to see accutane working.

 

It could get better on its own, but might take some months. Good moisturiser really helps if your skin feels irritated.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users